Discussions that mention desowen

Lupus board


My dermy gave me a corticosteroid called Desowen to help clear the red butterfly rash on my cheeks and nose, but within two hours of applying the lotion, it had the opposite effect and the redness increased significantly and along with it came a raging headache. Could this be a side effect of the medication? Or could it be an allergic reaction? Has anyone ever used this medication?
Hi, "Life". I just looked up the drug info on DesOwen. Click the "Resources" tab above, then click the link for "MedLine Plus", then click the link for "Drug Information", then go into the "D's", then click "DesOwen".

Looks like this topical can indeed cause reddening, etc. in some people. You could cease for now & talk to your dr, right? Maybe there's some other ointment that causes fewer problems in fewer people you could try?

FYI, during the many years of rashes I had, before I was Dx'ed, I was given various topicals, with similar results. I had annular (circular) lesions on my arms & torso. Well, some of the oinments burned, some itched, and none worked to fade out the lesions. I gave up. But since your problem is facial, I know it matters more... GOOD LUCK! Sympathetically, Vee
Desonide and Desowen are the same product, which means I can't use it. I have to ask my dr. if there's anything else out there. Thanks.

~sam~
Aha, didn't know they were the same thing as I'd never heard of Desowen. I learned something new, thanks! Hope you find some relief soon!

-Susan
I used Desowen for two years. I absolutely loved it! Like in other steroids when I first apply it, there is a burning feeling wiht an increase in redness which then subsides within the hour. (The burning is sort of soothing). I swtiched to Ellidel because I was worried about the steroid thinning of the skin, vericose vein thing on the face. I hate Ellidel. It makes me itch worse. But I LOVED desowen. They don't have it where I am, but I might go back to it. A trick I found for the face and body is to mix these wonderful meds with some lotion. That way you can spread a thin film over a wide surface area. IN fact I'm pretty sure desowen is a steriod mixed with a moistureizer. Good luck!